Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 55, NWS Little Rock, AR

February 23, 2000Clark County, Dallas County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Feb 23, 2000, 3:12 PM CST for Clark County, Dallas County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 23, 2000, 3:12 PM CST (21:12 UTC)
Expired
Feb 23, 2000, 4:00 PM CST
In force
48 min
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Clark County, AR, Dallas County, AR

The radar

The Little Rock radar (KLZK), 110 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLIT 232113
SVRLIT
ARC019-039-232200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
312 PM CST WED FEB 23 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLARK COUNTY IN SOUTHWESTERN ARKANSAS
  SOUTHERN DALLAS COUNTY IN SOUTHWESTERN ARKANSAS

* UNTIL 400 PM CST

* AT 312 PM CST... DOPPLER WEATHER RADAR INDICATED A SEVERE
  THUNDERSTORM 11 MILES SOUTHEAST OF GURDON OR 7 MILES SOUTHWEST OF
  SPARKMAN... MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SPARKMAN                     AROUND 320 PM CST...
GRIFFITHTOWN                 AROUND 325 PM CST...
DALARK                       AROUND 325 PM CST...
MANNING                      AROUND 330 PM CST...
JOAN                         AROUND 330 PM CST...

THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL
MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO
BE EXPECTED WITH THE STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE
STORM PASSES.

25/28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 2:38 PM CST, 34 minutes earlier.

Area forecast discussion, Feb 23, 2:38 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
238 PM CST WED FEB 23 2000

SINCE SATELLITE METEOROLOGY DICTATES SOME POSSIBLE LATE DEVELOPMENT
FOR EARLY THIS EVENING WILL KEEP SMALL POPS EZARLY TONIGHT...OTHERWISE
NVA WILL MOVE IN. TEMPS REASONABLE AND MODELS ARE IN FAIRR AGREEMENT.
38

.LIT...NONE.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 4:12 PM CSTSevere Thunderstorm WarningLZKGrant48 min
Feb 23, 4:31 PM CSTSevere Thunderstorm WarningLZKArkansas, Jefferson49 min
Feb 23, 4:49 PM CSTTornado WarningLZKArkansas46 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.